Off topic - I need some help

StefCo_NJFebruary 6, 2004

I've been dizzy for about 2 weeks now. I've weaned VERY (VERY) slowly off of lexapro (over the course of a month). I don't feel like the room is spinning, or like I'm going to faint. I just feel like my head is throbbing inside, like a wave keeps rushing from ear to ear. I don't have ear pain, though. My eyes feel very tired, as well. Does anyone have ANY idea what this is? I can't go to my Dr. until Monday and I don't want to sit in the ER for 8 hrs.

Any help would be appreciated.

Thank you for reporting this comment. Undo
alisande

Stef, a friend asked me to do some research about Lexapro withdrawal, and I found entire websites devoted to the subject. Let me go look for one and come back asap with a link. What you describe sounds like the withdrawal symptoms people were talking about.

Susan

    Bookmark   February 6, 2004 at 5:31PM
Thank you for reporting this comment. Undo
alisande

Here's one:

http://www.healthboards.com/ubb/Forum40/HTML/006764.html

Look for mention of "brain zaps." This is a very common symptom of Lexapro withdrawal.

I'll link the other site below. It's an interesting site. I see they have a grief component, but I haven't visited it. Somewhere in the archives is a l-o-n-g thread about Lexapro withdrawal symptoms. Maybe it'll come up if you do a search on the site.

Good luck. Let me know if I can help you find anything. I did a lot of reading on Lexapro and other meds when I was doing that research.

Susan

Here is a link that might be useful: Dr. Bob's website

    Bookmark   February 6, 2004 at 5:46PM
Thank you for reporting this comment. Undo
lulie___wayne

Stef, I have a friend that experienced the same thing. I think sometimes even if you wean very slowly, you still have some residue of the drug in your body. Not sure, just guessing and from what my friend told me. If you have a small amount of the drug on hand, it may be a good idea to take it until you can see your doc on Monday. I know it can make you feel pretty bad. Don't drive feeling like this.
Lu

    Bookmark   February 6, 2004 at 7:07PM
Thank you for reporting this comment. Undo
bnicebkind

StefCo NJ - Just wondering how you are feeling now? it has been about 7 months since you were experiencing this. I am wondering over this time how long it took for the medication to completely leave your system.

    Bookmark   September 7, 2004 at 1:14PM
Thank you for reporting this comment. Undo
StefCo_NJ

bnicebkind,
Thanks for asking about me! I was surprised to see this post pulled back to the top - it's been so long. I'm fine, actually! Those symptoms finally went away. I'd say it took about a good 2 months to leave my system. It was a pain in the neck, but it finally went away!

    Bookmark   September 7, 2004 at 3:18PM
Thank you for reporting this comment. Undo
starduster

I had a feeling when I read your symptoms that it was from withdrawing too fast. I had probs with Paxil.. I had to slowly ween myself off took me several months. I was experiencing electrical zapping and charges in my arms and neck.. did not like it at all.. so terribly scary.. After all that, the doctors made me go back on it again.... what a drag. I still wonder if I really need it or not.

So, I beware now that there must be other meds out there that have withdrawal symptoms that we all should consider.

    Bookmark   September 8, 2004 at 2:46AM
Thank you for reporting this comment. Undo
bnicebkind

i am glad to hear that you are feeling fine! I had hoped that they had worked their way out of your system and you felt good again.

    Bookmark   September 9, 2004 at 11:40AM
Sign Up to comment
More Discussions
Horrible images of my bellowed brother
Three weeks ago I lost my beloved kid brother to a...
BigSister17
Over 10 years and I still miss my dad
My dad died Dec. 27, 1998. He was 59. He was diagnosed...
threeoffour
Pennies
I have recently lost my husband in April. October 16...
mnsara
Feeling guilty because I miss my dog-Part 2
Three years ago today, I lost my beloved dog Homer....
kms4me
how to help a grieving mom
tomorrow I am going to visit my beautful cousin who...
homebodymom
© 2015 Houzz Inc. Houzz® The new way to design your home™